MAUDE Adverse Event Report: MEDTRONIC MINIMED MEDTRONIC MINIMED 670G INSULIN PUMP ; AUTOMATED INSULIN DOSING DEVICE SYSTEM, SINGLE HORMONAL CONTROL

MEDTRONIC MINIMED MEDTRONIC MINIMED 670G INSULIN PUMP ; AUTOMATED INSULIN DOSING DEVICE SYSTEM, SINGLE HORMONAL CONTROL
Model Number 670G
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
I was on a business trip to (b)(6).I was staying in a hotel with an employee in another room.When i didn't show up for breakfast and then a following meeting the employee became concerned and eventually called police when i wouldn't answer my phone.The police ended up kicking my door in when they noticed from a crack in the curtains that i was laying in bed unconscious.The paramedics came and injected me with glucagon and i was revived.One of the paramedics told me that i had rolled over on my pump and had accidentally let all of the insulin out of my pump.I told him that was impossible and he said he sees it all the time.I said no i just filled up the reservoir a day ago because i didn't want to be dealing with that while traveling.He picked up the pump and showed it to me and the reservoir was out of insulin.I had been totally racking my brain as to how that could happen till i saw on the news that my medtronic minimed pump was on a list of pump being recalled.The recall stated that it was because of a defective o ring that could become damaged.I have the minimed 670g after i saw the recall on the tv, i called the company and they confirmed that my pump was included in the recall.I don't know why the company never sent me a letter or anything about this recall.I had to learn about it from watching the evening news.This company knows my phone number and address because they call constantly and send letters constantly reminding me that i owe them money but they never contacted me to tell me my pump could be a problem.I had to contact them.Now they are saying that they are going to send me a new pump.But guess what? it's the same pump with the same defective o ring.I'm not gonna wear this pump again and risk what happened to me.I'm pretty sure that paramedic that told me that he is constantly treating people who have accidentally rolled over on their pumps and released all of the insulin at once is actually treating people who are wearing this pump.I truly believe that the o ring itself is faulty.I have examined my pump and my o ring is loose but it's not cracked or damaged or missing.I think that the o ring itself is defective.I don't understand why y'all are letting them get off the hook so easily.If something is defective and you order a recall why are you allowing the company to replace something defective with the exact same defective product? fda safety report id# (b)(4).

Brand Name
MEDTRONIC MINIMED 670G INSULIN PUMP
Common Device Name
AUTOMATED INSULIN DOSING DEVICE SYSTEM, SINGLE HORMONAL CONTROL
Manufacturer (Section D)
MEDTRONIC MINIMED
MDR Report Key9744552
Report NumberMW5093199
Device Sequence Number2650257
Product Code OZP
UDI-Device Identifier00643169946057
UDI-Public(01)00643169946057(17)180412(12)
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/04/2018
Device Model Number670G
Device Catalogue Number670G
Device Lot NumberMMT-1760KPK
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age56 YR
Patient Weight57